Hail, Hudspeth
- When
- October 11, 7:12 PM MST
- Where
- Hudspeth County, 6 mi SE of Ft Hancock
- Measured
- 0.88 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 31.233, -105.783
2 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before the first event at Oct 11, 12:32 PM MST, 6 hours 40 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO-SANTA TERESA NM 132 PM MDT MON OCT 11 2004 SYNOPSIS... AN UPPER LEVEL DISTURBANCE WILL MOVE ACROSS NEW MEXICO AND WESTERN TEXAS LATE THIS AFTERNOON AND TONIGHT AND PRODUCE A FEW SHOWERS AND THUNDERSTORMS ACROSS THE REGION. HIGH PRESSURE AT THE SURFACE AND NORTHWESTERLY WINDS ALOFT WILL RESULT IN MOSTLY DRY AND SEASONABLY WARM WEATHER ON TUESDAY AND THROUGH THE REMAINDER OF THE WEEK. DISCUSSION... RATHER COMPLEX SITUATION FOR THE CWA THIS AFTERNOON. NORTHEAST WINDS ARE TRANSPORTING COOL BUT RATHER MOIST AIR AT LOW LEVELS WHILE SOUTHWESTERLY WINDS ALOFT PUSHES DRIER AIR INTO THE MID LEVELS. THIS SITUATION HAS PRODUCED A WEAKLY UNSTABLE AIR MASS OVER THE AREA WITH CAPES AROUND 500 TO 1000 J/KG. WEAK IMPULSE ALSO MOVING ACROSS THE CWA PROVIDING LIFT AND SINCE SOUNDINGS HAVE INDICATED LITTLE INHIBITION ALOFT...CONVECTION HAS BEEN PERSISTING SINCE LAST NIGHT. VERY STRONG WIND SHEAR PRESENT AS SURFACE 10 TO 15 KT NORTHEAST FLOW VEERS AND INCREASES TO 50 KT FROM THE SOUTHWEST AT 400 MB. THIS HAS RESULTED IN ONE PERSISTENT WEAK SUPERCELL WHICH SINCE MID MORNING HAS MOVED ACROSS DONA ANA INTO SOUTH CENTRAL OTERO COUNTY. STORM HAS PRODUCED SMALL HAIL...BRIEF HEAVY RAINS BUT LITTLE WINDS INDICATING IT IS ELEVATED AND INGESTING ONLY WEAKLY UNSTABLE AIR. MODELS IN GENERAL AGREEMENT THAT WEAK UPPER SHORT WAVE RIDGE WILL MOVE ACROSS THE CWA LATER TONIGHT AND THURSDAY WHILE PRIMARY UPPER LOW NOW OVER SOUTHERN CALIFORNIA RETROGRADES SLOWLY WEST. AS A RESULT THE CWA WILL BE UNDER SUBSIDING MID LEVEL WESTERLY FLOW ON TUESDAY WHICH SHOULD LIMIT PRECIP CHANCES TO HIGHER TERRAIN. WEDNESDAY THROUGH FRIDAY LONG WAVE PATTERN SHOWS SIGNIFICANT CHANGES AS DEEP TROUGH EVOLVES OVER CENTRAL UNITED STATES WITH RIDGE ESTABLISHED ALONG THE WEST COAST. THIS PLACES NEW MEXICO AND WEST TEXAS IN SUBSIDING NORTHWEST FLOW ALOFT INDICATING DRY WEATHER WITH TEMPERATURES AROUND NORMAL. PRELIMINARY NUMBERS... EL PASO BU 053/076 053/078 053 20000 ALAMOGORDO BU 050/073 050/075 049 20000 LAS CRUCES BU 053/075 053/078 050 20000 CLOUDCROFT BU 036/055 036/056 034 31100 TRUTH OR CONSEQUENCES BU 050/072 050/076 048 20000 SILVER CITY BU 045/068 045/070 044 21100 DEMING BU 052/073 052/078 050 20000 LORDSBURG BU 052/075 052/079 051 20000 SIERRA BLANCA BB 051/070 051/074 049 21100 .ELP WATCHES/WARNINGS/ADVISORIES...NONE 05 ROGASH
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX 600 AM MDT MON OCT 11 2004 NMZ022>025-030>032-TXZ055-056-111800- EL PASO TX-HUDSPETH TX-SIERRA COUNTY LAKES REGION NM- SOUTHERN DESERT NM-SOUTHERN SACRAMENTO MOUNTAINS NM- SOUTHWEST DESERT/BOOTHEEL NM-SOUTHWEST DESERT/MIMBRES BASIN NM- SOUTHWEST MOUNTAINS/LOWER GILA REGION NM- TULAROSA BASIN/SOUTHERN DESERT NM- 600 AM MDT MON OCT 11 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST AND SOUTHCENTRAL NEW MEXICO AND FAR WEST TEXAS. .DAY ONE... SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE OVER THE REGION TODAY AND TONIGHT. SOME OF THE STORMS MAY BE STRONG WITH HAIL AND STRONG WIND GUSTS. HIGHER RAIN AMOUNTS ARE EXPECTED OVER THE MOUNTAINS. RAINFALL AMOUNTS WILL BE GENERALLY UNDER A TENTH OF AN INCH. .DAYS TWO THROUGH SEVEN... ISOLATED SHOWERS AND THUNDERSTORMS FOR THE LOWLANDS AND SCATTERED SHOWERS AND THUNDERSTORMS IN THE MOUNTAINS FOR TUESDAY. SOME OF THE STORMS MAY BE STRONG SMALL HAIL AND STRONG WIND GUSTS. DRY CONDITIONS FOR WEDNESDAY THROUGH NEXT MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. GNL
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 653 PM MDT MON OCT 11 2004 TXZ055-056-120200- EL PASO TX-HUDSPETH TX- INCLUDING THE CITIES OF...ANTHONY...CANUTILLO...EL PASO...FABENS... FORT BLISS...MONTANA VISTA...SAN ELIZARIO...SIERRA BLANCA AND SOCORRO 653 PM MDT MON OCT 11 2004 ...STRONG STORMS HEADING TOWARD THE LOWER VALLEY IN EL PASO COUNTY... AT 700PM MDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A BAND OF VERY STRONG STORMS SOUTH OF THE INTERNATIONAL BORDER MOVING EAST TOWARD SOUTHERN EL PASO COUNTY. THESE STORMS HAVE TRACKED EAST JUST SOUTH OF THE BORDER AND ARE NOW APPROACHING LOCATIONS SUCH AS SOCORRO...CLINT...SAN ELIZARIO...FABENS...AND TORNILLO FROM THE WEST. MUCH OF EL PASO COUNTY NORTH OF THE LOWER VALLEY WILL EXPERIENCE LIGHT RAIN FROM THESE STORMS. RADAR HAS INDICATED THAT THESE STORMS HAVE BEEN SEVERE FOR A LONG DURATION WITH LARGE HAIL AND HEAVY RAIN INDICATED. IF THESE STORMS MOVE INTO YOUR AREA SEEK SHELTER AS THEY MAY PRODUCE BRIEF HEAVY RAIN AND SMALL HAIL. BIRD
The El Paso radar (KEPZ), 112 km away, was scanning. The volume nearest the first event began at 02:09 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2004Every state in 2004This day in weather historyWarnings in Texas, October 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 5427333, 5427334.